MAUDE Adverse Event Report: MEDTRONIC XOMED INC. IPC® FOOTPEDAL - LEGEND EHS; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MEDTRONIC XOMED INC. IPC® FOOTPEDAL - LEGEND EHS; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number EF200RF
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Submitting this regulatory report in reference to medwatch form #: 1625507-2018-00080.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the foot pedal malfunctioned and caused patient harm during the procedure.The hcp also noted that the perforator kept spinning with no pressure on the foot pedal.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On follow up, it was reported that the drill did not shut off and the motor and perforator continued to drill into the sinus.It was also confirmed that the patient suffered a small, non-clinically relevant stroke after surgery.No further information was provided on the patient current status.
 
Additional Manufacturer Narrative
"review of this mdr and/or additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event did not and does not meet the reporting requirements stipulated in 21 cfr 803." if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Mdr decision corrected to not reportable.No additional supplementals required unless additional information received indicates reportable event.

Brand Name
IPC® FOOTPEDAL - LEGEND EHS
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8203218
Report Number1045254-2018-00745
Device Sequence Number1656823
Product Code HBE
UDI-Device Identifier00643169931480
UDI-Public00643169931480
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K081475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEF200RF
Device Catalogue NumberEF200RF
Device Lot Number215110380
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer01/28/2019
04/30/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date02/27/2019
05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN PERFORATOR, SERIAL #: UNKNOWN
Outcome Attributed to Adverse Event Other;